Nursing Diagnosis Care Plan Assessment Data Analysis Essay

Total Length: 1019 words ( 3 double-spaced pages)

Total Sources: 4

Page 1 of 3

Nursing Diagnosis Care Plan

Assessment Data Analysis

a) Patient is a 65-year-old male Mexican-born retired bus driver with a relevant past medical history of atrial fibrillation and deep vein thrombosis treated with Coumadin who presents with hematuria. Patient sought care after witnessing blood in his urine and feeling generally weak. In addition, the patient has history of hypertension, stroke, DVT, BPH, gout, depression, anxiety, chronic bronchitis and a remote history of chicken pox. He has no known allergies. Past surgical history is only remarkable for appendectomy. Patient drinks alcohol (1 beer/day), smokes (1/2 pack/day) and has never used illicit drugs. Patient reports a family history of hypertension, arthritis, asthma, colon cancer, diabetes and gastric ulcers. Prescription medications: Coumadin 3mg by mouth daily, Flomax (Tamsulosin) 0.4mg by moth daily, Senna 187mg PO daily, Metoprolol Tartrate 12.5mg by mouth daily, Lisinopril 2.5mg by mouth twice a day, Finasteride 5mg by mouth daily, Docusate sodiun 100mg by mouth three times a day, Oxycodone 5/325mg by mouth every four hours as needed it for moderate to severe pain. Remeron 30mg by mouth at bedtime. Cardizem 10mg intravenous push as needed Allopurinol 300mg by mouth daily, Colchicine 0.6mg PO Daily, Levaquine 500 mg By mouth Daily. Over-the-counter medications are Acetaminophen 325mg two tabs PO every 4 hours PRN.

b) Patient's main strength is that he has a strong support system with three children and a sibling to support him through his challenging and complex medical situation.

c) The critical area of concern for this patient is his abnormal INR. The major common side effect of warfarin is hemorrhage (bleeding).
The risk of severe bleeding is small but definite and any benefit needs to outweigh this risk when warfarin is considered as a therapeutic measure. Risk of bleeding is augmented if the INR is out of range (due to accidental or deliberate overdose or due to interactions), and may cause hemoptysis (coughing up blood), excessive bruising, bleeding from nose or gums, or blood in urine or stool. The risk of bleeding is increased when warfarin is combined with antiplatelet drugs such as aspirin or other NSAIDs. The risk may also be increased in elderly patients and in patients on hemodialysis. In addition to the many commonly used medications that interact with warfarin, some foods are (particularly fresh plant-based foods containing vitamin K), and its activity has to be monitored by blood testing for the INR to ensure an adequate yet safe dose is taken. A high INR predisposes to a high risk of bleeding, while an INR below the therapeutic target indicates that the dose of warfarin is insufficient to protect against thromboembolic events (Ansell, et al., 2004).

d) This case illustrates the importance of properly monitoring at-home warfarin treatment. There is a need to have regular blood tests to ensure that the proper dose taken. These tests check the INR. If the INR is not within target range the doctor may change the warfarin dose. Patients should have a blood test at least once a month, but sometimes they will need to have them….....

Have Any Questions? Our Expert Writers Can Answer!

Need Help Writing Your Essay?